Alert archive / Indiana / Gale Watches in 2016

Gale Watch 3, NWS Northern Indiana

February 1, 2016

NWS Northern Indiana issued this gale watch at Feb 1, 2016, 4:28 AM EST. It took effect at Feb 2, 2016, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 1, 2016, 4:28 AM EST (09:28 UTC)
In effect from
Feb 2, 2016, 10:00 AM EST
Expired
Feb 1, 2016, 4:25 PM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted.

811 
WHUS73 KIWX 010928
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST MON FEB 1 2016

LMZ043-046-011730-
/O.NEW.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EST MON FEB 1 2016

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* WINDS: EAST GALES TO 35 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
486 
WHUS73 KIWX 011534
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EST MON FEB 1 2016

LMZ043-046-012345-
/O.CON.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EST MON FEB 1 2016

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* WINDS: EAST GALES TO 35 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 
WHUS73 KIWX 012125
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST MON FEB 1 2016

LMZ043-046-020530-
/O.UPG.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/
/O.NEW.KIWX.GL.W.0003.160202T1500Z-160203T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EST MON FEB 1 2016

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: EAST GALES TO 35 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Feb 1, 4:19 AM EST, 9 minutes earlier.

Area forecast discussion, Feb 1, 4:19 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EST MON FEB 1 2016

.SYNOPSIS...
ISSUED AT 416 AM EST MON FEB 1 2016

HIGH PRESSURE WILL MOVE ACROSS THE AREA TODAY AND TONIGHT PROVIDING
FAIR WEATHER. HIGHS TODAY WILL GENERALLY BE IN THE LOWER TO MIDDLE 40S
WITH LOWS TONIGHT IN THE UPPER 20S AND LOWER 30S.

A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS
TUESDAY CAUSING SHOWERS AND POSSIBLY A FEW THUNDERSTORMS IN THE AFTERNOON
AND EVENING, FOLLOWED BY A RETURN TO MORE SEASONABLE TEMPERATURES
MIDWEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 416 AM EST MON FEB 1 2016

WK HIGH PRESSURE RIDGE WILL MOVE EAST ACROSS THE CWA TODAY PROVIDING
FAIR WX/LIGHT WINDS. BACK EDGE OF POST FRONTAL STRATUS DECK WAS
MAKING SLOW EASTWARD PROGRESS ACROSS THE CWA EARLY THIS MORNING, BUT
SATELLITE IMAGERY SUGGESTS SOME REDEVELOPMENT AND FOG FORMING IN
AREAS THAT HAD CLEARED EARLIER ACROSS WRN PORTIONS OF THE CWA. GIVEN
WET PAVEMENT CONDITIONS PRIOR TO CLEARING, ADDED PATCHY FREEZING FOG
THROUGH EARLY MORNING TO WRN PORTIONS OF THE CWA.

EXPECTING LOW CLOUDS WILL PERSIST ACROSS ERN PORTION OF CWA INTO
EARLY MORNING, BUT SHOULD SEE A DIMINISHING TREND TO THE LOW CLOUDS
THROUGH THE DAY AS THE RIDGE BUILDS IN, WHILE SOME CIRRUS STREAMING
NEWD FROM STRONG SWRN CONUS TROF WILL LIKELY PERSIST. OVERALL, NOT A
GREAT SCENARIO FOR MIXING WITH LIGHT WINDS AND SOME CLOUDS BUT GIVEN
LACK OF SNOW COVER, EXPECT BOUNDARY LAYER WILL MIX UP TO AROUND
925MB TODAY RESULTING IN HIGHS GENERALLY IN THE 40-45 RANGE.

DECENT RADIATIONAL COOLING EXPECTED THIS EVENING WITH LIGHT WINDS
AND PASSING HIGH CLOUDS. GRADIENT WINDS AND CLOUD COVER SHOULD
INCREASE LATE AS SWRN CONUS LOW LIFTS NE INTO THE SRN/CENTRAL
PLAINS. THUS, EXPECTING AN EVENING LOW IN THE U20S/L30S WHICH IS
NEAR THE HIGH END OF MOS GUIDANCE BUT A BIT BLO MODEL BLENDS, WITH
TEMPS SLOWLY RISING LATE. CONTD WITH A DRY FCST FOR THE TNGT PERIOD
THOUGH SOME OF THE LATEST MODELS SUGGEST A BAND OF PRECIP WILL MOVE
ACROSS SWRN MI LATE AS 850-700MB FGEN/THETA-E ADVECTION MOVE ACROSS
THE AREA. FCST SOUNDINGS SUGGEST SATURATION WILL OCCUR AROUND 700MB
WITH A VERY DRY LAYER AROUND 800MB AND JUST A SLIGHT LOW LEVEL WARM
NOSE ABOVE FREEZING, SO EXPECT PTYPE IF IT DID OCCUR WOULD BE LIGHT
SNOW SHOWERS.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 352 PM EST SUN JAN 31 2016

THE PRIMARY CONCERN FOR THE LONG TERM WILL CONTINUE TO BE ON
TUESDAY/WEDNESDAY SYSTEM AND THE RETURN OF MORE SEASONABLE-LIKE
TEMPS FOR THE REMAINDER OF THE PERIOD.

LOW LEVEL WARM FRONT WILL SURGE NORTHWARD ON TUESDAY VIA AN
IMPRESSIVE 60-70 KNOT LOW LEVEL JET. AT LEAST THROUGH EARLY
AFTERNOON...PRIMARY AXIS OF LOW LEVEL MOISTURE TRANSPORT SHOULD
BE FOCUSED JUST WEST OF THE LOCAL AREA...EVENTUALLY SHIFTING
ACROSS NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN LATE AFTERNOON.
PREVIOUS WEST-EAST POP INCREASE TO CATEGORICAL IN THE MID-LATE
AFTERNOON STILL LOOKS TO BE ON TRACK AND NO SIGNIFICANT CHANGES
MADE. LARGE LOW LEVEL DEW POINT DEPRESSIONS INITIALLY STILL
SUGGEST SOME LOW END CHANCE FOR A VERY BRIEF POTENTIAL OF MIXED
PRECIP IN THE FORM OF LIGHT FREEZING RAIN AT PRECIP ONSET ACROSS
THE FAR NORTHWEST BUT ANY POTENTIAL IMPACTS LOOK TO BE ON THE
MINIMAL SIDE AT THIS TIME. WILL LEAVE SLIGHT CHANCE LIGHT FREEZING
RAIN ACROSS THE FAR NORTHWEST FOR TUESDAY MORNING.

UPPER DYNAMICS BECOME MORE IMPRESSIVE TOWARD TUESDAY EVENING AS
UPPER TROUGH AXIS EJECTS NORTHEAST ACROSS THE MID MS RIVER VALLEY
ALLOWING FOR IMPRESSIVE LOW LEVEL THETAE RIDGE TO BUILD ACROSS THE
AREA. STRONG LOW LEVEL FLOW AND A VERY BRIEF WINDOW OF SOME WEAK
NEAR SFC BASED INSTABILITY TUESDAY EVENING MAY BE ENOUGH TO MIX
DOWN SOME STRONG WIND GUSTS ACROSS THE AREA WITH ANY LEADING EDGE
LINE OF SHOWERS AND WILL LEAVE THIS MENTION AS IS IN THE HWO. BULK
OF PRECIP SHOULD MOVE THROUGH THE AREA IN THE 21Z-06Z TIMEFRAME
WITH COLD FRONT/DRY SLOT SHIFTING ACROSS THE AREA LATE TUESDAY
NIGHT. HIGHS FOR TUESDAY WILL OCCUR IMMEDIATELY AHEAD OF THE FRONT
TUESDAY EVENING OR EARLY PORTIONS OF THE OVERNIGHT WHEN TEMPS WILL
RISE INTO THE LOWER TO MID 50S FOR MUCH OF AT LEAST SOUTHERN TWO
THIRDS OF THE AREA BEFORE FROPA.

DID MAINTAIN A CHANCE OF SNOW SHOWERS INTO WEDNESDAY WITH A WEAKER
UPPER TROUGH PROGRESSING THROUGH THE FLOW AND A SECONDARY LOW
LEVEL TROUGH/COLD ADVECTION SHOT. DID ADD CHANCE RAIN OR SNOW
SNOW SHOWER MENTION ACROSS THE EAST FOR FIRST PART OF WEDNESDAY
WITH LATEST TRENDED IN GUIDANCE DEPICTING SOME MARGINAL LOW LEVEL
THERMAL PROFILES FOR RAIN VS SNOW. OTHERWISE...MAIN TREND IN
MEDIUM RANGE MODELS AS OF LATE AS BEEN FOR LESS AMPLIFIED EASTERN
PACIFIC RIDGING AND NOT QUITE AS COLD AS PREVIOUS INDICATIONS FOR
FRIDAY-SATURDAY. SOME POTENTIAL OF A MORE SUBSTANTIAL EPISODE OF
COLD ADVECTION COULD BE ON THE HORIZON TOWARD THE END OF THE
PERIOD...BUT STILL A GOOD DEAL OF UNCERTAINTY IN THIS SCENARIO.
OTHERWISE...LOW CHANCE LAKE EFFECT SNOW SHOWER POPS WERE
MAINTAINED THROUGH MUCH OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1206 AM EST MON FEB 1 2016

BACK EDGE OF POST FRONTAL STRATUS HAS MOVED ACROSS NW INDIANA BUT
COMBINATION OF DIMINISHING WINDS AS RIDGE BUILDS IN AND DIURNAL
COOLING SHOULD CAUSE THE STRATUS DECK TO SLOW ITS EASTWARD
PROGRESS OVERNIGHT. THUS, STAYED CLOSE TO PREVIOUS FCST OF CIGS
BLO FUEL ALTERNATE LEVELS WITH VFR VSBYS OVERNIGHT. CIGS SHOULD
BECOME VFR MONDAY MORNING AND CONTINUE THROUGH THE END OF THE
PERIOD. IF CIGS DO CLEAR EARLIER THAN EXPECTED OVERNIGHT, THERE IS
SOME POTENTIAL FOR FOG DEVELOPMENT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...MARSILI
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 31, 5:32 AM EST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 AM EST SUN JAN 31 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
532 AM EST SUN JAN 31 2016 /432 AM CST SUN JAN 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SMALL CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN OVER
FAR SOUTHWEST LOWER MICHIGAN EARLY TUESDAY.

STRONG WINDS ARE POSSIBLE LATE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
532 AM EST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:25 PM ESTGale WarningIWX27 hr

Nearby

Gale Watches in Indiana, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.